Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Little Rock, AR

April 3, 2012Logan County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 3, 2012, 7:54 PM CDT for Logan County, Scott County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 7:54 PM CDT (00:54 UTC)
Expired
Apr 3, 2012, 8:45 PM CDT
In force
51 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Logan County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:05 PM CDTHAIL 15 Wnw Booneville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WUUS54 KLZK 040054
SVRLZK
ARC083-127-040145-
/O.NEW.KLZK.SV.W.0076.120404T0054Z-120404T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LOGAN COUNTY IN WESTERN ARKANSAS...
  NORTH CENTRAL SCOTT COUNTY IN WESTERN ARKANSAS...

* UNTIL 845 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF BOONEVILLE...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              BOONEVILLE...         SUBIACO...
  RATCLIFF...           MT MAGAZINE...        MAGAZINE...
  COVE LAKE...          IONE...               GRAYSON...
  DRIGGS...             CORLEY...             CHISMVILLE...
  CAULKSVILLE...        CAROLAN...            CARBON CITY...
  BLUE MTN...           BARBER...             WATSON LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3515 9404 3523 9404 3524 9393 3530 9392
      3532 9388 3532 9382 3536 9381 3539 9376
      3537 9375 3538 9368 3519 9355 3498 9407
      3514 9415
TIME...MOT...LOC 0054Z 239DEG 26KT 3515 9400

$$

/44
1 follow-up statement
845 
WWUS54 KLZK 040114
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
814 PM CDT TUE APR 3 2012

ARC127-040124-
/O.CAN.KLZK.SV.W.0076.000000T0000Z-120404T0145Z/
SCOTT AR-
814 PM CDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3524 9393 3530 9392 3532 9388 3532 9382
      3536 9381 3539 9376 3537 9375 3538 9368
      3519 9355 3503 9396 3523 9404
TIME...MOT...LOC 0114Z 241DEG 28KT 3517 9385

$$

ARC083-040145-
/O.CON.KLZK.SV.W.0076.000000T0000Z-120404T0145Z/
LOGAN AR-
814 PM CDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LOGAN
COUNTY UNTIL 845 PM CDT...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  PARIS...              BOONEVILLE...         SUBIACO...
  RATCLIFF...           MT MAGAZINE...        MAGAZINE...
  COVE LAKE...          GRAYSON...            DRIGGS...
  CORLEY...             CHISMVILLE...         CAULKSVILLE...
  CAROLAN...            CARBON CITY...        BLUE MTN...
  WATSON LAKE...        REVILEE...            PLEASANT HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3524 9393 3530 9392 3532 9388 3532 9382
      3536 9381 3539 9376 3537 9375 3538 9368
      3519 9355 3503 9396 3523 9404
TIME...MOT...LOC 0114Z 241DEG 28KT 3517 9385

$$

/44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:50 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 3, 6:50 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CDT TUE APR 3 2012

.AVIATION...04/00Z TAF CYCLE

OUTSIDE OF CONVECTION...MAINLY VFR CONDS ARE EXPECTED THRU THE PD.
ONE AREA OF SHRA/TSRA WL CONT WORKING NEWD FM SWRN AR LATER THIS
EVENING...WITH OCNL MVFR CONDS WITH THE HEAVIER STORMS. OVERALL
STORM INTENSITY SHLD DIMINISH LATER TNGT...WITH VCTS/PROB30
GROUPS INCLUDED AT MOST TAF SITES. CDFNT WL MOVE INTO WRN AR ARND
04/12Z AND SHIFT EWD BY MIDDAY WED. INCRSG SWLY WINDS BEHIND THE
FNT WL BRING MUCH DRIER AIR INTO THE REGION WED AFTN. /44/
&&

.PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 3 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
UNSETTLED WEATHER WILL CONTINUE FOR THE NEXT 24-36 HOURS...AS
UPPER LEVEL LOW PRESSURE AND ASSOCIATED SURFACE SYSTEMS WILL
AFFECT THE AREA.

WAVE ACROSS SOUTHERN ARKANSAS NOW WILL CONTINUE TO SLOWLY PUSH
EAST THIS EVENING. SURFACE DRYLINE WILL PUSH INTO WESTERN ARKANSAS
LATER TONIGHT...WITH SHOWERS/STORMS BECOMING LIKELY IN THE WEST
INITIALLY...SPREADING INTO CENTRAL AND EASTERN ARKANSAS LATE IN
THE NIGHT AND DURING THE MORNING HOURS.

SOME STORMS COULD BE STRONG...WITH HAIL AND WINDS THE PRIMARY
CONCERN. ALSO...ISOLATED STRONGER STORMS COULD PRODUCE HEAVY
RAINFALL.

FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA DURING THE DAY
WEDNESDAY...WITH A DRY SLOT PUSHING ANY LINGERING CONVECTION
EASTWARD DURING THE AFTERNOON HOURS.

SHOWER/STORM CHANCES WILL RETURN AGAIN WEDNESDAY NIGHT...AS THE
AFOREMENTIONED UPPER LOW MOVES ACROSS THE STATE. BY LATE THURSDAY...
RAIN CHANCES WILL END...AS THE UPPER LOW MOVES INTO THE TENNESSEE
VALLEY AND HIGH PRESSURE PUSHES IN BEHIND IT.

FRIDAY SHOULD BE FAIRLY BENIGN...AS THE HIGH PUSHES THROUGH THE
REGION.

LONG TERM...SATURDAY THROUGH TUESDAY
AN UPPER RIDGE WILL BE OVER EASTERN HALF OF THE U.S. TO BEGIN THE
PERIOD SATURDAY. AN UPPER LOW WILL BE MOVING ACROSS THE NORTHERN
U.S. BORDER. ZONAL FLOW ON SUNDAY WILL BECOME NORTHWEST ALOFT AS
ANOTHER RIDGE BUILDS IN THE WEST. AS THE RIDGE BUILDS OVER THE
ROCKIES...NORTHWEST FLOW WILL CONTINUE OVER ARKANSAS MONDAY AND
TUESDAY.

A COLD FRONT WILL BE LOCATED IN THE PLAINS SATURDAY AND MOISTURE
WILL INCREASE AHEAD OF THIS FRONT. CLOUDS WILL INCREASE ON SATURDAY.
WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE
STATE SATURDAY AFTERNOON. RAIN CHANCES WILL INCREASE SATURDAY
EVENING AS THE FRONT MOVES EAST. THE COLD FRONT WILL MOVE THROUGH
ARKANSAS SATURDAY NIGHT AND SUNDAY. MOISTURE SEEMS TO BE LACKING
WITH THIS SYSTEM BUT THE SOUTH SECTIONS WILL HAVE THE BEST CHANCES
OF PRECIPITATION SUNDAY. SMALL RAIN CHANCES WILL CONTINUE MONDAY AND
TUESDAY AS THE FRONT STALLS SOUTH OF ARKANSAS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 3, 4:50 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT TUE APR 3 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
450 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS PORTIONS OF WESTERN
AND SOUTHWEST ARKANSAS HEADING INTO THE EARLY EVENING HOURS. THERE
IS THE POTENTIAL FOR SOME SEVERE STORMS OVER THESE SAME AREAS AS
WELL...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...ALONG
WITH AN ISOLATED TORNADO. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
THROUGH LATE THIS EVENING FOR PARTS OF WESTERN ARKANSAS.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REMAINDER
OF THE OVERNIGHT HOURS...BUT THE OVERALL INTENSITY AND COVERAGE WILL
DIMINISH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM SYSTEM AND COLD FRONT WILL GRADUALLY MOVE ACROSS THE
SOUTHERN PLAINS AND ARKANSAS THROUGH THURSDAY...AND BRING A FEW
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE A
SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY...WITH THE
MAINLY THREATS BEING STRONG DAMAGING WINDS AND LARGE HAIL. THE
OVERALL COVERAGE OF ANY SEVERE STORMS WILL BE LOW. ALSO SOME AREAS
OF HEAVY RAIN WILL BE POSSIBLE.

THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY...
WITH DRIER WEATHER RETURNING. SMALL CHANCES OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AND INTO EARLY NEXT WEEK
AS A ANOTHER COLD FRONT SAGS INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/44

In the hours before

Special weather statement, Apr 3, 6:45 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT TUE APR 3 2012

ARZ052-040045-
PIKE AR-
645 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 745 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...       LAKE GREESON...       NARROWS DAM...
  HIGHLAND...           DAISY SP...           DAISY...
  PIKE CITY...          NATHAN...             LODI...
  KIRBY...              WYLIE PICNIC AREA...
  STAR OF THE WEST REC AREA...
  SELF CREEK REC AREA...
  RIVERSIDE PICNIC AREA...                    REDLAND MTN...
  PIKEVILLE REC AREA... PARKER CREEK REC AREA...
  NARROWS DAM REC AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3434 9376 3434 9358 3415 9347 3415 9348
      3400 9375 3400 9382 3401 9383 3417 9383
      3418 9392 3419 9392
TIME...MOT...LOC 2345Z 224DEG 25KT 3401 9395

44
Special weather statement, Apr 3, 7:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 PM CDT TUE APR 3 2012

ARZ030-037-040125-
LOGAN AR-SCOTT AR-
738 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT AND WESTERN LOGAN
COUNTIES UNTIL 830 PM CDT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MANSFIELD...OR 6 MILES
SOUTHEAST OF HUNTINGTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  BOONEVILLE...         MANSFIELD...          ECHO...
  SUGAR GROVE...        LUCAS...              IONE...
  HON...                GRAYSON...            ELM PARK...
  CHISMVILLE...         CAROLAN...            BARBER...
  ABBOTT...             WATSON LAKE...        WALDRON LAKE...
  TATE...               PILOT KNOB...         MONTGOMERY MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3496 9426 3497 9424 3504 9423 3507 9425
      3511 9415 3515 9414 3515 9404 3524 9402
      3524 9393 3532 9391 3504 9376 3491 9422
TIME...MOT...LOC 0038Z 240DEG 22KT 3503 9418

/44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:38 PM CDTSpecial Weather StatementLZKSebastian47 min
Apr 3, 8:16 PM CDTSpecial Weather StatementLZKOuachita29 min
Apr 3, 8:29 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope, Yell61 min
Apr 3, 8:44 PM CDTSpecial Weather StatementLZKYell46 min
Apr 3, 9:14 PM CDTSpecial Weather StatementLZKConway46 min
Apr 3, 9:26 PM CDTSpecial Weather StatementLZKPope59 min
Apr 3, 9:39 PM CDTSpecial Weather StatementLZKPulaski46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.